Arkansas, 2013Hail and Damaging Winds in Arkansas, September 11 to 12, 2013
September 11 to 12, 2013 · NWS LZK · 9 events in 6 counties and zones
Daytime heating helped to touch off scattered showers and thunderstorms in Arkansas on the afternoons of the 11th and 12th. A few storms became severe.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $114,000
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Daytime heating helped to touch off scattered showers and thunderstorms in Arkansas on the afternoons of the 11th and 12th. A few storms became severe.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Sep 11, 1:43 PM CST, 47 minutes earlier.
Area forecast discussion, Sep 11, 1:43 PM CST, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
243 PM CDT WED SEP 11 2013
.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT
WEAK DISTURBANCES MOVING AROUND THE PERIPHERY OF UPPER LEVEL HIGH
PRESSURE TO THE WEST...ALONG WITH SUFFICIENT DAYTIME HEATING...HAS
TOUCHED OFF SCATTERED SHOWERS AND THUNDERSTORMS IN A LARGE PART OF
THE AREA THIS AFTERNOON. WHILE THE RAIN IS NOT EXPECTED TO BE
WIDESPREAD OR LAST LONG...AREAS THAT SEE HEAVIER CELLS COULD SEE
AN INCH OF RAIN OR SO...WITH NEARLY NIL LOW LEVEL STORM MOTION AND
PRECIPITABLE WATER OVER 1.75 INCHES.
ACTIVITY SHOULD DIMINISH AFTER SUNSET...THROUGH ANOTHER FEW WEAK
RIPPLES MAY TOUCH OFF ADDITIONAL ISOLATED CONVECTION DURING THE
NIGHT.
THE BETTER CHANCE WILL BE LATE THURSDAY AND THURSDAY NIGHT...AS A
FRONTAL BOUNDARY MOVES INTO THE REGION FROM THE NORTH. AT THIS POINT...
MOISTURE ASSOCIATED WITH THE SYSTEM ISN/T THAT SUBSTANTIAL...BUT
IT SHOULD BE ENOUGH TO ALLOW FOR ISOLATED/SCATTERED SHOWERS/STORMS
ALONG AND AHEAD OF IT.
BEHIND THE SYSTEM...COOLER AND DRIER AIR WILL MOVE INTO THE
REGION...WITH HIGHS ON SATURDAY ONLY IN THE 80S...MUCH CLOSER TO
WHERE THEY/RE SUPPOSED TO BE FOR THIS TIME OF YEAR. LOWS SATURDAY
NIGHT COULD FALL INTO THE 50S IN MUCH OF THE AREA.
&&
.LONG TERM...SUNDAY THROUGH TUESDAY
IT APPEARS A RIDGE OF HIGH PRESSURE WILL PERSIST ALONG THE GULF
COAST. NORTHWEST FLOW AROUND THE HIGH WILL DRIVE A COLD FRONT INTO
THE OHIO VALLEY ON MONDAY. THE WESTERN END OF THE FRONT MAY WORK
INTO ARKANSAS...WITH AT LEAST SLIGHT CHANCES FOR SHOWERS AND
THUNDERSTORMS FOR A COUPLE OF DAYS. MOISTURE WILL BE LIMITED...WITH
NO WIDESPREAD/APPRECIABLE RAIN IN THE FORECAST.
AS FAR AS TEMPERATURES...COOLER AIR BEHIND THE FRONT WILL TEND TO
STAY WELL NORTH/EAST OF THE REGION. GIVEN THIS...AT/A LITTLE ABOVE
NORMAL READINGS ARE EXPECTED.
&&
.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR 71 92 64 84 / 20 20 20 10
CAMDEN AR 71 94 68 91 / 20 20 20 20
HARRISON AR 68 91 63 84 / 20 20 20 10
HOT SPRINGS AR 71 93 70 91 / 20 20 20 20
LITTLE ROCK AR 72 93 70 90 / 20 20 20 20
MONTICELLO AR 71 96 70 90 / 20 20 20 20
MOUNT IDA AR 70 93 65 91 / 20 20 20 20
MOUNTAIN HOME AR 68 91 62 84 / 20 20 20 10
NEWPORT AR 70 91 66 85 / 20 20 20 20
PINE BLUFF AR 71 94 67 89 / 20 20 20 20
RUSSELLVILLE AR 71 93 67 91 / 20 20 20 20
SEARCY AR 70 92 66 85 / 20 20 20 20
STUTTGART AR 71 92 68 87 / 20 20 20 20
&&
.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&
SHORT TERM...57 / LONG TERM...46
Hazardous weather outlook, Sep 11, 4:00 AM CST, 10 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT WED SEP 11 2013
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-121000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT WED SEP 11 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON
BUT WIDESPREAD SEVERE WEATHER CHANCES ARE VERY LOW.
BURN BANS ARE IN PLACE ACROSS MANY COUNTIES IN CENTRAL AND SOUTHERN
ARKANSAS...DUE TO DRY GROUND AND SOIL CONDITIONS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
RAIN CHANCES ARE IN THE FORECAST FOR LATE THURSDAY INTO FRIDAY...AS
A WEAK COLD FRONT MOVES THROUGH THE STATE. HOWEVER...RAINFALL
AMOUNTS ARE EXPECTED TO BE LIGHT AND NO SEVERE WEATHER IS EXPECTED.
COOLER AND DRIER AIR WILL MOVE IN BEHIND THE FRONT...WITH HIGHS
RETURNING TO NEAR NORMAL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
&&
VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.
56
In the hours before
Special weather statement, Sep 11, 1:15 PM CST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
215 PM CDT WED SEP 11 2013
ARZ007-014>016-111940-
INDEPENDENCE AR-IZARD AR-SHARP AR-STONE AR-
215 PM CDT WED SEP 11 2013
...SIGNIFICANT WEATHER ADVISORY FOR EXTREME EASTERN STONE...
SOUTHWESTERN SHARP...SOUTHEASTERN IZARD AND NORTHWESTERN INDEPENDENCE
COUNTIES UNTIL 245 PM CDT...
AT 211 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
A THUNDERSTORM WAS RAPIDLY DEVELOPING 5 MILES NORTHEAST OF CUSHMAN...
OR 10 MILES NORTHWEST OF BATESVILLE...MOVING NORTHWEST AT 10 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.
* LOCATIONS IMPACTED INCLUDE...
SIDNEY... MT PLEASANT... CUSHMAN...
CROKER... SANDTOWN... LAFFERTY...
JAMES...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN!
LAT...LON 3592 9193 3606 9174 3590 9149 3578 9172
TIME...MOT...LOC 1915Z 139DEG 8KT 3591 9172
226
Special weather statement, Sep 11, 1:16 PM CST, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
216 PM CDT WED SEP 11 2013
ARZ016-024-033-111940-
CLEBURNE AR-INDEPENDENCE AR-WHITE AR-
216 PM CDT WED SEP 11 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WHITE...SOUTHERN
INDEPENDENCE AND EASTERN CLEBURNE COUNTIES UNTIL 245 PM CDT...
AT 211 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
A THUNDERSTORM WAS RAPIDLY DEVELOPING 5 MILES WEST OF PLEASANT
PLAINS...OR 14 MILES SOUTH OF BATESVILLE...MOVING NORTHWEST AT 5 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.
* LOCATIONS IMPACTED INCLUDE...
PLEASANT PLAINS... ROOSEVELT... HUTCHINSON...
HICKORY FLAT... GRAY...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN!
LAT...LON 3561 9192 3570 9166 3555 9154 3545 9175
TIME...MOT...LOC 1916Z 123DEG 3KT 3557 9172
226
Special weather statement, Sep 11, 1:28 PM CST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
228 PM CDT WED SEP 11 2013
ARZ032-033-111950-
FAULKNER AR-WHITE AR-
228 PM CDT WED SEP 11 2013
...SIGNIFICANT WEATHER ADVISORY FOR EXTREME WESTERN WHITE AND EASTERN
FAULKNER COUNTIES UNTIL 245 PM CDT...
AT 225 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
A THUNDERSTORM WAS RAPIDLY DEVELOPING NEAR ENOLA...OR 17 MILES
NORTHEAST OF CONWAY. THIS STORM WAS NEARLY STATIONARY.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.
* LOCATIONS IMPACTED INCLUDE...
MT VERNON... ENOLA... BARNEY...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN!
LAT...LON 3518 9228 3531 9218 3521 9208 3512 9215
TIME...MOT...LOC 1926Z 127DEG 2KT 3521 9220
226
Special weather statement, Sep 11, 2:15 PM CST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
315 PM CDT WED SEP 11 2013
ARZ067-112040-
CALHOUN AR-
315 PM CDT WED SEP 11 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CALHOUN COUNTY UNTIL
345 PM CDT...
AT 312 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF HILO...OR 10 MILES SOUTHEAST
OF HAMPTON...MOVING NORTHWEST AT 10 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.
* LOCATIONS IMPACTED INCLUDE...
HARRELL... HAMPTON MUNI ARPT... ARTESIAN...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN!
LAT...LON 3337 9257 3359 9243 3351 9232 3350 9231
3349 9232 3347 9232 3342 9234 3336 9238
3332 9238
TIME...MOT...LOC 2015Z 113DEG 9KT 3341 9238
226Special weather statement, Sep 11, 2:17 PM CST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
317 PM CDT WED SEP 11 2013
ARZ032-112045-
FAULKNER AR-
317 PM CDT WED SEP 11 2013
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FAULKNER COUNTY UNTIL 345
PM CDT...
AT 316 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PICKLES GAP...OR NEAR CONWAY...MOVING
SOUTHWEST AT 5 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
CONWAY... SPRINGHILL... PICKLES GAP...
BEAVER FORK LAKE...
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 123 AND 129.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3505 9245 3516 9251 3521 9235 3513 9228
TIME...MOT...LOC 2017Z 064DEG 3KT 3513 9239
64
Event by event
7 thunderstorm wind, 1 hail, 1 lightning. Local standard time, as filed.
Thunderstorm Wind, Yell
- When
- September 11, 2:30 PM CST to 2:35 PM CST
- Where
- Yell County, 1.12 mi WNW of Danville to Belleville
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $75,000
- Reported by
- Emergency Manager
- Coordinates
- 35.059, -93.397
Multiple trees were blown down between Danville and Belleville, one of which fell on Arkansas 10. In the Danville area, one home had roof damage and another had windows blown out, half the roof was blown off a shop, and a pavilion and shed lost their roofs. In Belleville, one home had roof damage. On Belleville Ridge Rd., an older barn and a cattle corral were blown down.
Thunderstorm Wind, Pope
- When
- September 11, 2:50 PM CST
- Where
- Pope County, 1.68 mi NE of Taral
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $7,000
- Reported by
- 911 Call Center
- Coordinates
- 35.337, -93.108
A tree was blown down, knocking down power lines.
Thunderstorm Wind, Lonoke
- When
- September 11, 3:00 PM CST
- Where
- Lonoke County, 1.92 mi NNW of Kerr
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $1,000
- Reported by
- NWS Storm Survey
- Coordinates
- 34.806, -92.082
Thunderstorm winds blew some limbs down.
Thunderstorm Wind, Faulkner
- When
- September 12, 2:30 PM CST
- Where
- Faulkner County, 1.67 mi S of Beryl
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 35.056, -92.266
Hail, Pulaski
- When
- September 12, 3:20 PM CST
- Where
- Pulaski County, Alexander
- Measured
- 1 in hail
- Reported by
- Social Media
- Coordinates
- 34.630, -92.430
Thunderstorm Wind, Saline
- When
- September 12, 3:25 PM CST
- Where
- Saline County, 0.89 mi NW of Bryant
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Social Media
- Coordinates
- 34.610, -92.490
Thunderstorm Wind, Saline
- When
- September 12, 3:25 PM CST
- Where
- Saline County, 0.3 mi SE of Collegeville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Social Media
- Coordinates
- 34.627, -92.466
A major power line was blown down.
Lightning, Pulaski
- When
- September 12, 3:37 PM CST
- Where
- Pulaski County, 0.83 mi SW of Terrytown
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 34.642, -92.441
Lightning struck a pick-up truck traveling on Interstate 30. No one was injured but the vehicle was disabled.
Thunderstorm Wind, Yell
- When
- September 12, 4:45 PM CST
- Where
- Yell County, Ola
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 35.030, -93.220
A few trees were blown down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Colorado, September 11 to 20, 20136 deaths · 5 injured · $654 million · 73 events
- Flash Flooding and Flood in Colorado, September 11 to 12, 20131 death · 5 events
- Heat in Illinois, September 11, 20131 death · 1 event
- Hail and Damaging Winds in Vermont, September 11 to 12, 2013$360,000 · 1.75 in hail · 31 events
- Hail and Damaging Winds in Michigan, September 11, 2013$525,000 · 1 in hail · 4 events
- Hail and Damaging Winds in New York, September 11, 2013$105,000 · 1.75 in hail · 12 events
- Flash Flooding and Flooding in Pennsylvania, September 11, 2013$105,000 · 50 kt wind · 7 events
- Damaging Winds and Lightning Strike in Kentucky, September 11, 20135 injured · $18,000 · 52 kt wind · 3 events
- Hail and Damaging Winds in New York, September 11, 2013$86,000 · 50 kt wind · 8 events
- Damaging Winds in West Virginia, September 11, 2013$50,000 · 50 kt wind · 2 events
- Flash Flooding and Hail in Pennsylvania, September 11, 2013$24,000 · 1 in hail · 17 events
- Hail and Damaging Winds in Michigan, September 11, 2013$20,000 · 56 kt wind · 20 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 468214, 468220, 468413, 468420, 468421, 468422, 468425, 468423, 468424.